Arkansas, 2013Flood in Arkansas, February 27 to 28, 2013
February 27 to 28, 2013 · NWS LZK · 1 event in 1 county or zone
Heavy rainfall in February caused minor flooding on the White River above Augusta.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall in February caused minor flooding on the White River above Augusta.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 27, 9:01 AM CST, 44 minutes earlier.
Area forecast discussion, Feb 27, 9:01 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
901 AM CST WED FEB 27 2013
.UPDATE...
WEAK UPR IMPULSE PASSING ACRS THE FA ATTM IS PRODUCING SOME LGT
SNOW AND SPRINKLES OVR WRN AR. DID A QUICK UPDATE TO ACCOUNT FOR
THE PRECIP ASSOCD WITH THIS FEATURE. SYS WL PASS E OF THE AREA
THIS AFTN...FOLLOWED BY BREEZY CONDS. UPDATES ALREADY SENT. /44/
&&
.PREV DISCUSSION... /ISSUED 549 AM CST WED FEB 27 2013/
DISCUSSION...
UPDATED FOR THE 12Z AVIATION DISCUSSION BELOW.
AVIATION...
MVFR CIGS CONTINUE TO STREAM ACROSS THE NORTHERN HALF OF ARKANSAS
THIS MORNING...WITH THE SOUTHERN EDGE AFFECTING KRUE...KLIT...AND
KSGT. SOUTH OF THAT LINE...VFR CONDITIONS ARE EXPECTED THROUGH THE
PERIOD WITH THE ONLY CLOUDS BEING CIGS AROUND 6K AND 12K FT LATE
THIS MORNING AS AN UPPER DISTURBANCE MOVES THROUGH. FOR
KLIT...BKN-OVC025 CIGS WILL CONTINUE THROUGH MID MORNING BEFORE
LIFTING JUST TO THE NORTH OF LITTLE ROCK FOR A RETURN TO VFR
CONDITIONS. THERE IS SOME UNCERTAINTY WITH REGARD TO WHETHER THEY
WILL PUSH NORTH OF THE TERMINAL. WOULD NOT BE SURPRISED TO SEE
AMENDMENTS THAT PROLONG MVFR CIGS...BUT WILL GO WITH OPTIMISTIC
FORECAST FOR NOW. FOR KHRO AND KBPK...OVC015-025 CIGS WILL
CONTINUE THROUGH THE PERIOD. CIGS MAY GO SCATTERED AROUND 2500FT
AGL FOR A BRIEF TIME THIS AFTERNOON AND EVENING...BUT FEEL THE
PREDOMINANT CONDITIONS WILL BE MVFR.
OTHERWISE...EXPECT GUSTY NW WINDS AROUND 18-22KT FOR MOST ALL
SITES TODAY. SHOULD SEE STEADIER WIND GUSTS IN THE NORTH WHERE
PRESSURE GRADIENTS ARE TIGHTER...BUT CLEARER SKIES IN THE SOUTH
WILL PROMOTE DEEP MIXING SO WIND GUST SPEEDS WILL BE SIMILAR
STATEWIDE.
PREV DISCUSSION... /ISSUED 441 AM CST WED FEB 27 2013/
SHORT TERM...TODAY THROUGH SATURDAY NIGHT
PERSISTENT NORTHERLY FLOW ALOFT WILL KEEP ARKANSAS COOL THROUGH
THE NEAR TERM...WITH BELOW NORMAL TEMPERATURES IN THE FORECAST.
THE STORM SYSTEM THAT BROUGHT THE LATEST ROUND OF PRECIPITATION
WAS OVER THE GREAT LAKES EARLY THIS MORNING. WRAPAROUND MOISTURE
WAS RESULTING IN CLOUDS ACROSS THE NORTHERN HALF OF THE STATE. IT
WILL BE PARTLY/MOSTLY CLOUDY TODAY...WITH PERHAPS A SNOW FLURRY OR
TWO TOWARD THE MISSOURI BORDER. BREEZY WEST/NORTHWEST WINDS CLOSE
TO LAKE WIND ADVISORY CRITERIA THIS AFTERNOON.
THE SYSTEM WILL DEPART TONIGHT/THURSDAY...WITH SOME DECREASE IN
CLOUDS. HOWEVER...A NEW SYSTEM ALOFT WILL BRING MORE CLOUDS
FRIDAY/FRIDAY NIGHT. MOISTURE WILL BE LIMITED...BUT COULD BE A FEW
SPRINKLES/FLURRIES ACROSS THE NORTHEAST HALF OF THE STATE.
THERE SHOULD BE PLENTY OF CLOUDS SATURDAY MORNING...BUT EXPECTING
SOME CLEARING AS THE PERIOD ENDS.
LONG TERM...SUNDAY THROUGH TUESDAY
THE LONG TERM PERIOD WILL START OFF WITH NORTHERLY FLOW...BOTH AT
THE SURFACE AND ALOFT...AS A DEEP UPPER LEVEL TROUGH IS SITUATED TO
THE EAST AND A LARGE RIDGE OVER THE INTERMOUNTAIN WEST. UPPER FLOW
WILL FLATTEN OUT SOMEWHAT LATE SUNDAY AND INTO MONDAY AS A PAIR OF
DISTURBANCES MOVE ONTO THE WEST COAST. PRECIP CHANCES WILL BE
NEGLIGIBLE DURING THE LONG TERM...EXCEPT FOR MONDAY NIGHT INTO
TUESDAY MORNING AS THESE DISTURBANCES MOVE ACROSS THE CENTRAL PLAINS
AND MISSOURI. SFC LOW PRESSURE WILL DEVELOP OVER THE TEXAS PANHANDLE
AS THESE WAVES CROSS THE ROCKIES...THEN SHIFT EAST ACROSS OKLAHOMA
AND THE AR/MO BORDER MON NIGHT AND TUE MORNING. MODELS HINT AT SOME
PRECIP DEVELOPING NORTH OF A WARM FRONT THAT WILL RESIDE IN SRN
ARKANSAS AS THE SFC LOW MOVES EAST ACROSS THE REGION. INTRODUCED
SOME SLIGHT CHANCE POPS FOR MOST OF THE FORECAST AREA MONDAY EVENING
THROUGH TUESDAY AFTERNOON. MODEL DIFFERENCES IN TIMING AND PLACEMENT
OF PRECIPITATION PRECLUDE MY GOING HIGHER THAN THAT AT THIS TIME.
TEMPERATURES SHOULD BE BELOW NORMAL FOR THE PERIOD. WENT WITH
HIGHS/LOWS THAT WERE BETWEEN THE WARMER EURO AND COLD GFS VALUES.
SUNDAY WILL DEFINITELY BE COOLER THAN NORMAL AS FLOW WILL BE
NORTHERLY. AS SFC WINDS TURN MORE SOUTHERLY...A SLIGHT WARMING TREND
WILL BE OBSERVED MONDAY AND TUESDAY...WITH TEMPS APPROACHING BUT
LIKELY FALLING SHY OF SEASONAL VALUES. SOME LOW 60S MAY BE SEEN ON
TUESDAY IF THE AFOREMENTIONED WARM FRONT MAKES IT INTO THE STATE
INSTEAD OF RIDING THE AR/LA BORDER.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Feb 27, 4:23 AM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
423 AM CST WED FEB 27 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281030-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
423 AM CST WED FEB 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
Flood, Woodruff
- When
- February 27, 9:45 AM CST to February 28, 11:59 PM CST
- Where
- Woodruff County, 2.86 mi NW of Augusta to 1.76 mi SW of Ruffwood
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.305, -91.411
Heavy rain in the month of February fell on the White River, which was already high due to above-average winter precipitation. The river rose above flood stage on the 27th of February.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New Jersey, February 27, 2013$30,000 · 1 event
- Winter Storm in Vermont, February 27 to 28, 2013$20,000 · 2 events
- Winter Weather in North Carolina, February 27 to 28, 20137 events
- Heavy Snow in Maine, February 27 to 28, 20136 events
- Heavy Snow in New Hampshire, February 27 to 28, 20134 events
- Coastal Flood in New York, February 27, 20134 events
- Winter Storm and Winter Weather in Vermont, February 27 to 28, 20133 events
- Winter Storm in New York, February 27 to 28, 2013$10,000 · 2 events
- Heavy Snow and Winter Weather in Massachusetts, February 27 to 28, 20132 events
- Coastal Flood in Connecticut, February 27, 20132 events
- Winter Weather in Massachusetts, February 27 to 28, 20131 event
- Strong Wind in New York, February 27, 2013$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427812.